Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sparkli

Alesse Worsening Acne - Help?

So, a couple of years ago, I started taking Yasmin to help with menstrual cramps. It worked wonders my cramps and did a great job of keeping my acne under control.

I switched to Alesse three weeks ago on the suggestion of my doctor after Yasmin was shown to *possibly* have a higher incidence of blood clotting.

My acne has gotten unbelievably worse - it's all over my chest, there's some on my neck (never had this before), and I think I'm starting to get cystic acne on my chin (never had this before either).

My question is - should I stop taking Alesse or just wait it out? And if I stop, will my skin get even worse?

sad.png

Share this post


Link to post
Share on other sites

From my personal experience, I'd say get off Alesse immediately! :(

I think if Yasmin did well for you, that means high estrogen pills are probably better for you. Alesse is probably one of the BCPs with the highest level of androgens which is a cause of hormonal acne. Your doctor will probably say that this isn't necessarily true, it differs between people, blah blah blah, but sometimes I think we're the ones who know our body the best. I was on Alesse a few months ago and it made me break out all over my faces in places that I haven't got a zit on in literally years. That to me wasn't an "initial breakout". I would consider switching Ortho Tri Cyclen (sp?) if you don't feel like switching back to Yasmin. I believe that any BCP that has a higher dose of estrogen will increase the risk of blood clots but it is also what makes those types of pills so effective against acne. If you're not a smoker, generally a healthy person and not predisposed (genetically or something) to blood clots, I don't think it's anything to worry about...

That's all my opinion, of course. But back to Alesse, honestly, I've yet to hear good things from anyone about this pill.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×